HIV - International Expert Forum
Is this a concern?
About This Forum:

This forum is for questions and discussions relating to HIV exposure and risks, living with HIV, HIV prevention, HIV testing, HIV transmission, HIV treatment. All questions will be answered by a medical expert from FreedomHealth.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is this a concern?

Hi
I had a confirmed high risk exposure and have tested negative out to 5 months 4 times with 4th Gen DUO tests. So all was fine learnt from the mistake never to happen again. Had a rough time and went on antidepressant medication. About a week after my 3 month test (3 weeks after starting antidepressants) started to get itchy rash that looked liked insect bites, came and went for almost 2 months). Anyway, allergie testin done which showed high IgE levels indicating allergic reaction (just aftter 5 month test). My question is, should I be concerned in regards to these IgE levels in regards to HIV? I have read that IgE high levels can indicate HIV infection. Is it possible that I developed only IgE specific antibodies to HIV and not IgG and IgM that the 4th Gen tests look for (along with antigen) Cant ask the clinic as they will not test me anymore and if I call they just say get counselling but I just need to know if I should be worried? Thanks
Related Discussions
1024580_tn?1331577721
Hello John,
Your negative test is totally reliable, final and conclusive.  You are definitely HIV negative.  Any symptoms appearing such a long time after the exposure would have absolutely nothing to do with HIV or HIV sero-conversion.  IgE is not linked to HIV infection either.  It is associated to an allergic reaction and in the context of a rash, that is what it is.  One does not develop IgE specific to HIV.  Haven't you thought about the possibility of perhpas being allergic to the anti-depressant that you had started taking?  Have you discussed this possibility with your doctor?
What I am absolutely sure is that you have not been infected with HIV!
Best wishes,
Dr Jose
8 Comments
Blank
Avatar_m_tn

Thankyou Doc. Yes my dr said that he thought it unlikely that i would be allergic to the medication, until he saw the IgE serum level test, he said to now stop the medication and take antihistamines for a few weeks, but just had to say, could be the medication or a number of things but is generally associated with allergies. It was the, number of things comment that got me on the net again where I stumbled upon a test that apparently looks for IgE specific antibodt that was said to be usefull in babies as Ige is not passed through mother to child where as IgG is.
I think perhaps im looking to far into it. It was the 2nd med i couldnt tolerate and I find that the docs dont wanna beleive the medication as the cause and leave it as a last resort as the cause. Thankyou kindy for your quick repsonse.
Blank
Avatar_m_tn

Sorry Doc, forgot to mention, had 2nd round of Hep vacs a week before starting the antidepressants so i mnot sure if that could be related to the levels also.
Blank
1024580_tn?1331577721
Hello,
Having had the immunisation would have not affected the levels of IgG, unless you were allergic to any of the components of the vaccine.
Best wishes,
Dr Jose
Blank
Avatar_m_tn
Thanks, do yo umean IgE or you mean IgG for hiv antibody?
Blank
1024580_tn?1331577721
Sorry, I meant IgE in this case.
Regards,
Dr Jose
Blank
Avatar_m_tn

Dr
Ive noticed my hair is thinning in the way of a lot more strands are coming out every morning, I have thick hair and never have experienced this before. Also I think my tongue is whiter than usual, but it doesnt apear to be thrush, more so just the papilae are whiter. I know that antidepressants cause dry mouth (which im no longer on) and also antihistamines can (which Im on).
Im confused if these are manifetations of HIV or possible side effects of The Hep vaccs or antidepresants and antihistamines. Do you think I should test again? The Hiv docs say its not HIV but my GP says that the Vaccs or antidepressants are not likely the cause.
Blank
Avatar_m_tn
Sorry, I should clarify the GP thinks I am imagining the hair loss but I definately know that I am not, there is visibly up to 15 plus strands of hair in the sink each morning when I never had that before. Also the GP says the white tongue is probably dry mouth from the antihistamines, they dont seem to like it whe I knock the antidepressants too much, but I mstarting to hear alot about Hep vaccs being a cause...I just hope its not HIV.
Blank
Continue discussion Blank
This Forum's Experts
936016_tn?1332769204
Dr Sean CummingsBlank
FreedomHealth
London,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank